Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 66, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 2, 2000, 6:15 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 6:15 PM EDT (22:15 UTC)
- Expired
- Sep 2, 2000, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 022215 FFWPBZ PAC003-030115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 615 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINFALL FROM THUNDERSTORMS MOVING THROUGH THE AREA. DIRTY CAMP RUN CREEK HAS BEEN REPORTED OUT OF ITS BANKS. THUNDERSTORMS CONTINUE TO DEVELOP AND WILL CAUSE ADDITIONAL FLOODING IN THE AREA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO cGREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:50 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 2, 2:50 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT SAT SEP 2 2000 FLASH FLOOD WATCH UNTIL 10 PM THIS EVENING FOR COUNTIES LISTED BELOW. NEARLY STATIONARY STORMS HAVE DEVELOPED IN THE WATCH AREA. 2 INCHES OR MORE OF RAIN IN A SHORT TIME IS POSSIBLE. ABUNDANT LOW LVL MOISTURE...HIGH PRECIP WATER...LIGHT WINDS ALOFT AND CONVERGENCE ZONE MAY LEAD TO LOCALLY HEAVY RAIN. LATER THIS EVENING WITH THE LOSE OF HEATING AND CONVERGENCE ZONE SHIFTING EAST HEAVY RAIN THREAT WILL END. NEXT CHC OF PCPN IN ON LABOR DAY WITH ANOTHER WEAK FRONT MOVING THROUGH AREA. LARGE HIGH PRESSURE BUILDS IN FOR TUE-THU. PIT 66 83 65 80 / 40 10 10 40 HLG 66 83 65 80 / 40 10 10 40 MGW 66 83 65 80 / 40 10 10 40 ZZV 66 83 65 82 / 30 10 10 40 PHD 66 83 65 82 / 30 10 10 40 FKL 62 80 60 79 / 40 10 10 40 DUJ 62 80 60 79 / 40 10 10 40 LBE 66 83 65 80 / 40 10 10 40 BTP 62 80 60 79 / 40 10 10 40 IDI 62 80 60 79 / 40 10 10 40 ODM 60 80 60 76 / 50 10 10 40 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SATURDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SATURDAY FOR ZONES OHZ039... OHZ048>049...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SATURDAY FOR ZONES PAZ030>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SATURDAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Sep 2, 2:11 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 211 PM EDT SAT SEP 2 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-022200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 220 PM EDT SAT SEP 2 2000 ...HEAVY RAINFALL IS POSSIBLE WITH EVENING THUNDERSTORMS... THUNDERSTORMS THAT DEVELOP THIS LATE AFTERNOON AND EVENING...THOUGH SCATTERED...WILL BE CAPABLE OF PUTTING DOWN HEAVY AMOUNTS OF RAINFALL IN A SHORT TIME. SINCE WINDS ALOFT ARE VERY LIGHT THUNDERSTORMS WILL BE SLOW MOVING AND WILL PRODUCE HEAVY RAINFALL...POSSIBLY TWO INCHES IN AN HOUR OR LESS. IF OUTDOORS...KEEP A WATCH FOR THUNDERSTORMS. BE PREPARED TO TAKE QUICK ACTION IF HEAVY RAIN OCCURS.
Special weather statement, Sep 2, 3:20 PM EDT, 2 hours 55 minutes before
OHZ069-022015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT SAT SEP 2 2000 ...HEAVY RAINFALL OVER MONROE COUNTY... THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL OVER CENTRAL MONROE COUNTY. RADAR ESTIMATES ARE SHOWING RAINFALL AMOUNTS OF AN INCH AND A HALF TO ONE AND THREE QUARTERS OF AN INCH IN AN HOUR. PONDING OF WATER IS LIKELY IN AREAS SUCH AS WOODSFIELD...LEWISVILLE AND PLAIN VIEW.
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.